MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laminectomy procedure the insulated part of the diathermy tip came off in the middle of the surgery and was stuck in the suction tubing.The procedure was not delayed and the procedure was successfully completed.There were fragments generated but they were removed easily without additional intervention.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/20/2022.Photo analysis: this is an analysis of a set of images submitted for evaluation.Image 1 (0a8f918fcb2b.Jpeg): the image provided by the customer shows a detached blue sheath.Image 2 (834faf64e1b5.Jpeg): the image provided by the customer shows an electrode with the blue sheath detached.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15508096
Report Number3005075853-2022-06515
Device Sequence Number4971712
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0014AM
Device Catalogue Number0014AM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown